Alabama, 2006Drought in Alabama, September 1 to 19, 2006
September 1 to 19, 2006 · NWS BMX · 39 events in 39 counties and zones
D2 (severe) to isolated D3 (extreme) drought conditions continued from the summer through the first half of September. Several bouts of significant precipitation in the middle of the month helped conditions improve to better than D2 drought by the morning of the 19th.
Every event with a place to put it; 39 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 39
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
D2 (severe) to isolated D3 (extreme) drought conditions continued from the summer through the first half of September. Several bouts of significant precipitation in the middle of the month helped conditions improve to better than D2 drought by the morning of the 19th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Aug 31, 10:59 PM CST, 1 hour 1 minute earlier.
Area forecast discussion, Aug 31, 10:59 PM CST, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1159 PM CDT THU AUG 31 2006
.UPDATE...UPDATED FOR AVIATION...
&&
.SHORT TERM...(TONIGHT THROUGH SATURDAY).
TYPICALLY...TROPICAL SYSTEMS ON THE PERIPHERY THE FORECAST AREA LEAD
TO A BIT MORE UNCERTAINTIES THAN USUAL. HOPEFULLY THIS TIME AROUND...
IT WILL NOT BE QUITE AS IFFY. QUASI-STATIONARY FRONT AND MORE OF A
DEW POINT DISCONTINUITY REMAINED ORIENTED NORTHEAST TO SOUTHWEST
FROM ROUGHLY FORT PAYNE TO GADSDEN TO NEAR SELMA. THIS BOUNDARY WAS
THE DIVIDING LINE BETWEEN A DRY (1.20 PRECIP WATER AND DEW POINTS IN
THE LOW TO MID 60S) AIRMASS...AND ESSENTIALLY A TROPICAL AIRMASS WITH
PRECIP WATER IN EXCESS OF 2 INCHES WITH DEW POINTS IN THE LOW TO MID
70S. BEST LIFT/MOISTURE/AND INSTABILITY REMAIN WITHIN A COUNTY OR SO
FROM THE ALABAMA GEORGIA STATE....ALTHOUGH COVERAGE IS SPOTTY AT
BEST. WILL MONITOR LOCAL RADARS THIS AFTERNOON FOR TRENDS...BUT WILL
LEAVE AT LEAST SLIGHT CHANCE THUNDERSTORMS NEAR THE STATE LINE
OVERNIGHT. AS ERNESTO MOVES INLAND...SOME MOISTURE WILL GET WRAPPED
AROUND INTO NORTH AND EAST CENTRAL ALABAMA WITH PERIODS OF CLOUDINESS
EARLY IN THE MORNING...PLAYING HAVOC WITH LOWS IN THOSE AREAS. THE
ONLY MENTION OF SMALL POPS AFTER TONIGHT WILL BE FAR NORTHEAST
ALABAMA IN THE TERRAIN AFFECTED ZONES SATURDAY BUT ONLY 15 POPS. AND
THE BROKEN RECORD SOUND CONTINUES FOR THE HIGH TEMPS FORECAST. MET
MOS HIGHER THAN GFS MOS. DRY ANTECENDENT GROUND CONDITIONS HAVE LEAD
TO GFS UNDER DOING HIGHS FOR QUITE SOME TIME NOW. WILL CONTINUE
CURRENT FORECAST AND SEASONAL TRENDS OF INCREASING GFS MOS TOWARD THE
MET MOS.
75
.LONG TERM...(SUNDAY THROUGH THURSDAY).
UPPER LOW AND ASSOCIATED TROUGH LIFT TO THE NORTH AS NEXT MORE
VIGOROUS SYSTEM DROPS IN TO TAKE ITS PLACE. THE LOWER AMPLITUDE
PATTERN DOES NOT LAST LONG AS THIS NEXT LOW DEVELOPS A MEAN TROUGH
ACROSS THE EASTERN UNITED STATES FROM MONDAY ONWARD. ECMWF AND GFS IN
GOOD AGREEMENT THIS TIME FRAME. PESKY FRONT OF THE SHORT TERM HANGS
AROUND THE FAR SOUTHEASTERN PART OF ALABAMA THROUGH TUESDAY. NEXT
FRONT MOVES ACROSS CENTRAL ALABAMA TUESDAY WITH LIMITED AVAILABLE
MOISTURE TO WORK WITH. CONFIDENCE IN THE TIMING OF THE FRONT IS
SUBJECT TO CHANGE AS WELL AS WHEN IT CLEARS THE FORECAST AREA.
WILL KEEP ISOLATED RAIN CHANCES IN THE EXTENDED AT THIS TIME. 12Z
MEX MOS HAS KEPT ITS GUIDANCE VERY CLOSE TO THE 00Z MEN GUIDANCE AND
WILL THEREFORE KEEP NUMBERS VERY CLOSE TO GUIDANCE AND CURRENT
FORECAST.
75
&&
.AVIATION...DISCUSSION FOR 06Z TAFS.
QUITE A DIFFERENT FCST FROM 00Z. DOESNT LOOK LIKE THE 2000 FT
CEILING IS GOING TO FORM. I DID LEAVE VLIFR CONDITIONS IN FOR ANB AS
FRONT AND MUCH RICHER AIRMASS REMAIN. ALSO HAD TO LEAVE IN MVFR FOR
BR AROUND TOI AS THE FRONT LINGERS NEARBY. CONDITIONS WILL IMPROVE
TO VFR FOR TOI AROUND 13Z AND ANB BY 15Z. EXPECTING SCATTERED CU AT
5000 FT TO DEVELOP AROUND MID-DAY.
JONES/90
&&
.PRELIMINARY POINT TEMPS/POPS...
GADSDEN 66 85 64 85 / 10 20 10 10
ANNISTON 67 87 64 85 / 10 10 10 10
BIRMINGHAM 67 86 65 85 / 10 10 10 10
TUSCALOOSA 65 89 64 88 / 0 0 10 10
CALERA 68 88 65 87 / 10 10 10 10
AUBURN 67 87 66 86 / 20 10 10 10
MONTGOMERY 68 91 66 90 / 10 10 10 10
TROY 67 90 64 88 / 10 10 10 10
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
&&
Hazardous weather outlook, Aug 31, 8:32 PM CST, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
932 PM CDT THU AUG 31 2006
ALZ011>015-017>050-020233-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
932 PM CDT THU AUG 31 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.
JONES/90
Drought, Autauga
- When
- September 1, 12:00 AM CST to September 19, 6:00 AM CST
- Where
- Autauga forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 32.535, -86.643 (the zone’s center; the record gives no point)
Drought, Barbour
- When
- September 1, 12:00 AM CST to September 19, 6:00 AM CST
- Where
- Barbour forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 31.870, -85.393 (the zone’s center; the record gives no point)
Drought, Bibb
- When
- September 1, 12:00 AM CST to September 19, 6:00 AM CST
- Where
- Bibb forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 32.999, -87.126 (the zone’s center; the record gives no point)
Drought, Blount
- When
- September 1, 12:00 AM CST to September 19, 6:00 AM CST
- Where
- Blount forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 33.981, -86.567 (the zone’s center; the record gives no point)
Drought, Bullock
- When
- September 1, 12:00 AM CST to September 19, 6:00 AM CST
- Where
- Bullock forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 32.100, -85.716 (the zone’s center; the record gives no point)
Drought, Calhoun
- When
- September 1, 12:00 AM CST to September 19, 6:00 AM CST
- Where
- Calhoun forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 33.771, -85.826 (the zone’s center; the record gives no point)
Drought, Chambers
- When
- September 1, 12:00 AM CST to September 19, 6:00 AM CST
- Where
- Chambers forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 32.914, -85.392 (the zone’s center; the record gives no point)
Drought, Cherokee
- When
- September 1, 12:00 AM CST to September 19, 6:00 AM CST
- Where
- Cherokee forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 34.176, -85.604 (the zone’s center; the record gives no point)
Drought, Chilton
- When
- September 1, 12:00 AM CST to September 19, 6:00 AM CST
- Where
- Chilton forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 32.848, -86.719 (the zone’s center; the record gives no point)
Drought, Clay
- When
- September 1, 12:00 AM CST to September 19, 6:00 AM CST
- Where
- Clay forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 33.269, -85.861 (the zone’s center; the record gives no point)
Drought, Cleburne
- When
- September 1, 12:00 AM CST to September 19, 6:00 AM CST
- Where
- Cleburne forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 33.675, -85.519 (the zone’s center; the record gives no point)
Drought, Coosa
- When
- September 1, 12:00 AM CST to September 19, 6:00 AM CST
- Where
- Coosa forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 32.936, -86.248 (the zone’s center; the record gives no point)
Drought, Dallas
- When
- September 1, 12:00 AM CST to September 19, 6:00 AM CST
- Where
- Dallas forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 32.326, -87.106 (the zone’s center; the record gives no point)
Drought, Elmore
- When
- September 1, 12:00 AM CST to September 19, 6:00 AM CST
- Where
- Elmore forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 32.597, -86.149 (the zone’s center; the record gives no point)
Drought, Etowah
- When
- September 1, 12:00 AM CST to September 19, 6:00 AM CST
- Where
- Etowah forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 34.045, -86.035 (the zone’s center; the record gives no point)
Drought, Fayette
- When
- September 1, 12:00 AM CST to September 19, 6:00 AM CST
- Where
- Fayette forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 33.721, -87.739 (the zone’s center; the record gives no point)
Drought, Greene
- When
- September 1, 12:00 AM CST to September 19, 6:00 AM CST
- Where
- Greene forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 32.853, -87.952 (the zone’s center; the record gives no point)
Drought, Hale
- When
- September 1, 12:00 AM CST to September 19, 6:00 AM CST
- Where
- Hale forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 32.763, -87.629 (the zone’s center; the record gives no point)
Drought, Jefferson
- When
- September 1, 12:00 AM CST to September 19, 6:00 AM CST
- Where
- Jefferson forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 33.554, -86.896 (the zone’s center; the record gives no point)
Drought, Lamar
- When
- September 1, 12:00 AM CST to September 19, 6:00 AM CST
- Where
- Lamar forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 33.779, -88.097 (the zone’s center; the record gives no point)
Drought, Lee
- When
- September 1, 12:00 AM CST to September 19, 6:00 AM CST
- Where
- Lee forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 32.601, -85.356 (the zone’s center; the record gives no point)
Drought, Lowndes
- When
- September 1, 12:00 AM CST to September 19, 6:00 AM CST
- Where
- Lowndes forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 32.155, -86.650 (the zone’s center; the record gives no point)
Drought, Macon
- When
- September 1, 12:00 AM CST to September 19, 6:00 AM CST
- Where
- Macon forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 32.386, -85.693 (the zone’s center; the record gives no point)
Drought, Marengo
- When
- September 1, 12:00 AM CST to September 19, 6:00 AM CST
- Where
- Marengo forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 32.248, -87.789 (the zone’s center; the record gives no point)
Drought, Marion
- When
- September 1, 12:00 AM CST to September 19, 6:00 AM CST
- Where
- Marion forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 34.137, -87.887 (the zone’s center; the record gives no point)
Drought, Montgomery
- When
- September 1, 12:00 AM CST to September 19, 6:00 AM CST
- Where
- Montgomery forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 32.220, -86.208 (the zone’s center; the record gives no point)
Drought, Perry
- When
- September 1, 12:00 AM CST to September 19, 6:00 AM CST
- Where
- Perry forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 32.639, -87.294 (the zone’s center; the record gives no point)
Drought, Pickens
- When
- September 1, 12:00 AM CST to September 19, 6:00 AM CST
- Where
- Pickens forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 33.281, -88.089 (the zone’s center; the record gives no point)
Drought, Pike
- When
- September 1, 12:00 AM CST to September 19, 6:00 AM CST
- Where
- Pike forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 31.803, -85.941 (the zone’s center; the record gives no point)
Drought, Randolph
- When
- September 1, 12:00 AM CST to September 19, 6:00 AM CST
- Where
- Randolph forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 33.294, -85.459 (the zone’s center; the record gives no point)
Drought, Russell
- When
- September 1, 12:00 AM CST to September 19, 6:00 AM CST
- Where
- Russell forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 32.288, -85.185 (the zone’s center; the record gives no point)
Drought, Shelby
- When
- September 1, 12:00 AM CST to September 19, 6:00 AM CST
- Where
- Shelby forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 33.264, -86.661 (the zone’s center; the record gives no point)
Drought, St. Clair
- When
- September 1, 12:00 AM CST to September 19, 6:00 AM CST
- Where
- St. Clair forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 33.716, -86.315 (the zone’s center; the record gives no point)
Drought, Sumter
- When
- September 1, 12:00 AM CST to September 19, 6:00 AM CST
- Where
- Sumter forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 32.591, -88.199 (the zone’s center; the record gives no point)
Drought, Talladega
- When
- September 1, 12:00 AM CST to September 19, 6:00 AM CST
- Where
- Talladega forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 33.380, -86.166 (the zone’s center; the record gives no point)
Drought, Tallapoosa
- When
- September 1, 12:00 AM CST to September 19, 6:00 AM CST
- Where
- Tallapoosa forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 32.862, -85.797 (the zone’s center; the record gives no point)
Drought, Tuscaloosa
- When
- September 1, 12:00 AM CST to September 19, 6:00 AM CST
- Where
- Tuscaloosa forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 33.290, -87.525 (the zone’s center; the record gives no point)
Drought, Walker
- When
- September 1, 12:00 AM CST to September 19, 6:00 AM CST
- Where
- Walker forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 33.803, -87.297 (the zone’s center; the record gives no point)
Drought, Winston
- When
- September 1, 12:00 AM CST to September 19, 6:00 AM CST
- Where
- Winston forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 34.149, -87.374 (the zone’s center; the record gives no point)
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Virginia, September 1, 20062 deaths · $36 million · 52 kt wind · 10 events
- Drought in Texas, September 1 to 30, 2006$80 million · 46 events
- Flooding and Coastal Flood in New Jersey, September 1 to 5, 20062 injured · $5.0 million · 70 kt wind · 39 events
- Coastal Flood in Virginia, September 1, 2006$29 million · 6 events
- Coastal Flood in Virginia, September 1, 2006$19 million · 4 events
- Drought in Texas, September 1 to 5, 2006$9.4 million · 12 events
- Tropical Storm in North Carolina, September 1, 2006$14 million · 1 event
- Drought in Oklahoma, September 1 to 30, 2006$1.0 million · 42 events
- High Wind in Maryland, September 1, 2006$5.0 million · 58 kt wind · 5 events
- Storm Surge and High Wind in Maryland, September 1 to 2, 2006$3.7 million · 55 kt wind · 11 events
- Flood and Coastal Flood in Delaware, September 1 to 5, 2006$850,000 · 54 kt wind · 17 events
- Tropical Storm in North Carolina, September 1, 2006$1.6 million · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5533869, 5533870, 5533871, 5533872, 5533873, 5533874, 5533875, 5533876, 5533877, 5533899, 5533900, 5533901, 5533902, 5533903, 5533904, 5533905, 5533906, 5533907, 5533908, 5533909, 5533910, 5533911, 5533912, 5533913, 5533914, 5533915, 5533916, 5533917, 5533918, 5533919, 5533920, 5533921, 5533922, 5533923, 5533924, 5533925, 5533926, 5533927, 5533928.